Alert archive / Ohio / Small Craft Advisories in 2022
Small Craft Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 22, 2022, 3:05 AM EST. It took effect at Jan 22, 2022, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2022, 3:05 AM EST (08:05 UTC)
- In effect from
- Jan 22, 2022, 1:00 PM EST
- Expired
- Jan 23, 2022, 9:59 AM EST
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
851 WHUS71 KCLE 220805 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 305 AM EST Sat Jan 22 2022 LEZ147>149-221615- /O.NEW.KCLE.SC.Y.0007.220122T1800Z-220123T1500Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 305 AM EST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 1 PM this afternoon to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
114 WHUS71 KCLE 221503 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1003 AM EST Sat Jan 22 2022 LEZ147>149-222315- /O.CON.KCLE.SC.Y.0007.220122T1800Z-220123T1500Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 1003 AM EST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots becoming west 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 1 PM this afternoon to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
656 WHUS71 KCLE 222011 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 311 PM EST Sat Jan 22 2022 LEZ142>146-230300- /O.EXB.KCLE.SC.Y.0007.000000T0000Z-220123T0300Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- 311 PM EST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds to 30 knots and waves in ice free areas of 1 foot or less. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Willowick OH. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strong winds may cause movement of the ice on western Lake Erie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-230415- /O.CON.KCLE.SC.Y.0007.000000T0000Z-220123T1500Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 311 PM EST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots becoming west 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 1 PM this afternoon to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
112 WHUS71 KCLE 230252 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EST Sat Jan 22 2022 LEZ142>146-230400- /O.EXP.KCLE.SC.Y.0007.000000T0000Z-220123T0300Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- 952 PM EST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Conditions are no longer hazardous to those operating small craft. $$ LEZ147>149-231200- /O.CON.KCLE.SC.Y.0007.000000T0000Z-220123T1500Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 952 PM EST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots with gusts up to 35 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
872 WHUS71 KCLE 230842 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EST Sun Jan 23 2022 LEZ147>149-231500- /O.CON.KCLE.SC.Y.0007.000000T0000Z-220123T1500Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 342 AM EST Sun Jan 23 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West winds 15 to 20 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
134 WHUS71 KCLE 231459 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 959 AM EST Sun Jan 23 2022 LEZ147>149-231600- /O.CAN.KCLE.SC.Y.0007.000000T0000Z-220123T1500Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 959 AM EST Sun Jan 23 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will decrease on Lake Erie this morning with winds of 10 to 20 knots developing out of the north this afternoon. Waves of 2 to 4 feet can be expected in ice free areas. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 12:26 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 22, 12:26 AM EST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1226 AM EST Sat Jan 22 2022 ...06z TAF Aviation Forecast Update... .SYNOPSIS... High pressure over the local area will move east of the region tonight. A warm front will move northeast across the region Saturday followed by a cold front, that is moving east, Sunday morning. A ridge of high pressure will build east across the area Sunday night. An Alberta Clipper storm system will move east across the Great Lakes Monday night forcing a cold front east across the area. High pressure will build slowly east into the eastern United States through mid week. && .NEAR TERM /THROUGH TODAY/... Update... Made some adjustments down to the overnight lows, but it is going to prove to be very difficult to cover the wide range of lows expected over the eastern third of the CWA where there is significant snowpack, calm winds, and clear skies. Expecting a lot of below zero readings, but some localized low spots are already pushing the -10 mark, and will even go a little colder. Other area not susceptible to cold air drainage will stay just above zero. Previous Discussion... Surface high pressure continues to move east across the area this afternoon under the influence of an upper level ridge over the western portions of the forecast area. Winds will be gradually shifting around to a southwesterly direction overnight in advance of a surface warm front that will move through the area Saturday. Broad upper level trough rotating into the eastern half of Canada will extend south into the area over the weekend resulting in a low pressure system moving east across southern Ontario, Canada. The low will force a cold front east across the region Sunday with a weak area of low pressure expected to move east across the Ohio Valley. This feature will have moisture associated with it and will move southeast toward the area. The influence of the cold front becoming nearly stationary south of the area and the surface low, some snow shower activity is expected to move into the western portions of the area Saturday night. Lake effect will likely develop in a west to east convergent band off Lake Erie Saturday night. A pre-frontal trough will move through the area just ahead of the cold front Saturday night helping to enhance the lake effect snow band as it develops. The band is expected to shift south into northeast Ohio and northwest Pennsylvania Saturday night while the surface trough develops some light snow showers across all of the area. Temperatures are expected to be quite chilly across the eastern half of the area where winds are expected to become fairly light. With clear skies and influence of high pressure over the area, lows should be around zero in the east and around 10 in the west. Wind chills in the east will dip to around -10 degrees for a brief period Saturday morning but will not issue a wind chill advisory due to light winds. Highs Saturday will recover into the lower to middle 20s east and central and upper 20s west in the slight warm air advection. Saturday night will see lows in the middle to upper teens as cloud cover keeps radiational cooling at bay. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... By Sunday, the trough clipper system will slide an upper-level trough into the CWA. This will provide additional moisture along with lift and convergence for synoptic snow across the entire area, with an inch or two of snow accumulation possible across the entire CWA. In addition to synoptic snow, the trough will most likely focus lake effect snow across western New York into the snowbelt region of Northeast Ohio and Northwest Pennsylvania. Still some uncertainty in mid-level moisture along with where exactly any snow bands will set up, but moderate to heavy snow may impact the area for a few hours Sunday morning/early afternoon. At the moment, it looks like an additional 1 to 3 with locally 4 of more inches of snow may accumulate across NE OH and NW PA during this time, with the highest amounts likely across the higher elevations of Erie County, PA. Can't rule out a Winter Weather Advisory, but will mention in the HWO for now until confidence increases. Will continue to refine and adjust snowfall amounts in subsequent updates, especially as hi-res guidance continues to trickle in. Although the best chance of precip will be Sunday morning and afternoon, light snow may continue across the snowbelt region through early Monday. Otherwise, a brief period of dry weather is anticipated across the remainder of the CWA Monday evening, before the next clipper skirts across the Upper Great Lakes and into southern Ontario/Quebec Monday afternoon and evening. This will deliver another chance of accumulating snow to the local area, with the highest PoPs closer to Lake Erie. The cold pattern will persist through the end of the weekend, with Sunday's highs remaining in the low to mid 20s and lows falling into the single digits in NW PA/NW OH to the lower teens in Northwest Ohio. Temps recover slightly on Monday and expect highs to reach the upper 20s to lower 30s with lows dropping to the upper teens to lower 20s. Bitter wind chills in the single digits to possibly a couple of degrees below zero are expected to persist through early Monday morning, before finally increasing into the teens to low 20s by Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The aforementioned clipper will drag a cold front across the CWA Tuesday, with snow showers likely continuing into Tuesday afternoon or evening. Lake effect snow may return in the wake of the front Tuesday evening through Wednesday, before a high anchors itself over the eastern United States and provides dry weather through Thursday. The next system may impact the local area on Friday, but still quite a bit of uncertainty in the evolution of any synoptic features. Another blast of cold air is anticipated late Tuesday through Wednesday. Expect Wednesday night to feature the coldest temps of the week, with lows approaching or possibly even dropping below zero degrees (yes, Fahrenheit!). Temperatures should gradually increase to near normal values Thursday through Friday. && .AVIATION /06Z Saturday THROUGH Wednesday/... We will have VFR conditions for most of this TAF period for the rest of the overnight through Saturday evening. MVFR conditions may try to sneak in to our NW Ohio TAF sites by 12z Sunday at towards the end of this 24 hour time frame. Skies will start out mostly clear to fair skies with a gradual increase of high and mid level cloudiness during the day Saturday. Winds will start out light and variable through sunrise. Winds will quickly become south-southwesterly Saturday morning after 12z and increase between 10 and 15 knots with gusts up to 25 knots possible during the day. The gusts will relax after sunset Saturday evening but southwest winds will remain around 10 to 12 knots. Outlook...Lake effect snow showers return Sunday with localized non VFR possible in the snowbelt. Widespread non-VFR expected Monday transitioning into lake effect late Tuesday with improving conditions Wednesday. && .MARINE... Expect northeasterly winds 10 to 15 knots this afternoon and evening to gradually shift to the southwest tonight into Saturday morning, before increasing to 20 to 25 knots by Saturday evening. Small Craft Advisories will be needed Saturday evening through Sunday morning until winds become northwesterly and decrease below 20 knots. Generally expect quiet marine conditions Sunday into early Monday, before winds and waves possibly increase Tuesday into early Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/26 SHORT TERM...Maines LONG TERM...Maines AVIATION...Griffin MARINE...Maines
Hazardous weather outlook, Jan 22, 3:03 AM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 303 AM EST Sat Jan 22 2022 OHZ010>013-017>023-027>033-036>038-047-PAZ003-230815- Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- 303 AM EST Sat Jan 22 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Sub-zero wind chills are likely early this morning for areas from North Central Ohio into Northwest Pennsylvania. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A clipper system will bring widespread light snow for northern Ohio into northwest Pennsylvania late Saturday night into Sunday. A couple of inches of snowfall will be possible for much of the area. Several inches of snowfall will be possible for the Snowbelt. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>009-230815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie- 303 AM EST Sat Jan 22 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-089-PAZ001-002-230815- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- 303 AM EST Sat Jan 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Sub-zero wind chills are likely early this morning for areas from North Central Ohio into Northwest Pennsylvania. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:57 AM EST | Winter Weather Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 43 hr |
Nearby
Small Craft Advisories in Ohio, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.